MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. MINAMO; PTCA Guide Wire

ASAHI INTECC CO., LTD. MINAMO; PTCA Guide Wire
Model Number AH14R026S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an asahi minamo guide wire was used for a percutaneous coronary intervention (pci) to treat an unspecified lesion in the coronary artery.The minamo guide wire was unraveled in the patient body.The physician tried to advance an ivus catheter over the minamo guide wire, but the ivus catheter got stuck.When the minamo guide wire was pulled out of the patient body, it was broken.It was informed that there was no adverse patient effect associated with this event and the patient was discharged.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).When the reported product was returned to the manufacturer, reportable malfunction was recognized for the first time; therefore, g3.Date received by manufacturer is the same as the date in d9.Returned to manufacturer.The reported minamo guide wire was returned for investigation with guide wire tip missing.The outer coil of minamo guide wire was stretched for approximately 320mm from a point approximately 5mm distal to the distal mid solder (set at 25mm from the tip for the purpose of fixing the outer coil onto the inner coil) and then fractured.The inner coil was deformed in three dimensions and stretched for approximately 50mm from the distal mid solder and then fractured.Microscopic observation found that the fracture end of the outer coil was necked, suggesting that the outer coil became fractured due to tensile stress.The core wire was fractured at approximately 25mm distal to the distal mid solder.Microscopic observation of the fracture end of the core wire found dimples on the surface.Microscopic observation found that the fracture end of the inner coil was necked, suggesting that the inner coil became fractured due to tensile stress.Investigation of the returned guide wire suggested that the approximately 1mm of the outer coil, the inner coil and the core wire were detached together with the distal ball tip.Lot history review revealed no anomaly relating to the reported case.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that bending stress might have been locally applied on the coil segment of the minamo guide wire during removal of the ivus catheter with a relatively short guide wire lumen, due to the anatomical condition and the flexibility of the guide wire tip.Consequently, the coil segment of the minamo guide wire was deformed.The bending stress increased resistance between the minamo guide wire and the ivus catheter.Furthermore, tensile stress generated with catheter removal might have been applied on the coil segment of minamo guide wire.Consequently, the minamo guide wire was pulled back proximally and was deformed in three dimensions, causing the wire and the ivus catheter to get stuck to each other.As tensile stress was further applied on the tip of the minamo guide wire during removal of the wire from the ivus catheter, the outer coil, the inner coil and the core wire were fractured.It was concluded that the reported event was not attributed to the product quality.As the detached guide wire tip was not returned, it was unable to completely rule out the potentiality that any guide wire fragment might be left in the patient anatomy.Capa: no capa will be taken.The instructions for use (ifu) states: "[warnings]" observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.If resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel."[malfunction and adverse effects]" kink of the guide wire separation of the guide wire.

Brand Name
MINAMO
Common Device Name
PTCA Guide Wire
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
kumiko ooka
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key50942444
Report Number3003775027-2026-00196
Device Sequence Number9498725
Product Code DQX
UDI-Device Identifier04547327130745
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAH14R026S
Device Lot Number260302A211
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/08/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown